MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after opening the package, the catheter had already expanded and could not be used to create negative pressure for retraction, and it was impossible to insert it into the puncture sheath.It was suspected that the catheter had been damaged.A new catheter was replaced and the operation was continued".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after opening the package, the catheter had already expanded and could not be used to create negative pressure for retraction, and it was impossible to insert it into the puncture sheath.It was suspected that the catheter had been damaged.A new catheter was replaced and the operation was continued".No patient injuryu or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned within a cardboard box and was loosely packed within the original packaging tray/ sealed ziploc bag.Upon return, the origi-nal packaging tray was immediately noted with damage to the "arrow" packaging sticker.The iabc bladder was noted reinserted within the packaging retention sleeves.The visible portion of the bladder was noted fully unwrapped.The peel away sheath was noted on the iabc outer lu-men.The one-way valve was tethered to the short driveline tubing.No blood was noted on the interior or the exterior surfaces of the returned sample.The original packaging tray was noted with damage to the "arrow" packaging sticker.The arrow sticker was noted cut/ripped.This packaging sticker is not to be removed.This condition indicate a potential that the catheter was not prepped per the instructions for use (ifu).As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states:"1.Connect one-way valve to male luer on short driveline tubing attached to iab.Insert su pplied sy-ringe into one-way valve.Slowly aspirate a full syringe of air.Precaution: the one-way valve will maintain vacuum on the balloon and must remain in place until is fully inserted.Remove syringe.2.Remove catheter from tray, keeping it in line with balloon membrane.3.Grasp catheter close to tray and pull it straight out of the holding sleeve.Note: keep catheter level with tray.Do not lift or bend during removal.The bladder thickness was measured at six points with measurements ranging from 0.0076in-0.0078in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The on-way valve was connected to the short driveline tubing, and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the iabc bladder was removed from the packaging retention sleeve without any difficul-ty.Upon removal, no other damage or abnormalities were noted to the bladder.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic in-spection, the leak site is consistent with contact from a sharp object and was noted approxi-mately 1.3cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter had already expanded" is confirmed.During the inves-tigation, a puncture consistent with contact from a sharp object, was found the on the iabc bladder.A punctured bladder will result in difficulty of maintaining a vacuum on the iabc blad-der.If a vacuum on the bladder is not maintained, it can result in a bladder to unwrap premature-ly.Additionally, the original packaging tray was noted with damage to the "arrow" packaging sticker.This indicates the user did not follow the instructions for use (ifu) and could result in damage to the device.As a result, an in-service for the customer is requested to reiterate the ap-propriate method for iab prep/removal from its packaging.Based on a review of the device histo-ry record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is cus-tomer handling related.This will be monitored for any developing trends.

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23257567
Report Number3010532612-2025-00974
Device Sequence Number20075282
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240320(17)260228(10)18F24C0073(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24C0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown